Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 25, NWS Riverton, WY

June 21, 2005Lincoln County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 21, 2005, 4:39 PM MDT for Lincoln County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2005, 4:39 PM MDT (22:39 UTC)
Expired
Jun 21, 2005, 5:45 PM MDT
In force
66 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Lincoln County, WY

The radar

The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2005-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2005-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
3481 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:10 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 21, 2:10 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT TUE JUN 21 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY...
HIGH PRESSURE CENTERED OVER COLORADO THIS AFTERNOON WITH THE RING OF
FIRE(MONSOONAL MOISTURE) ROTATING AROUND IT AND INTO OUR WESTERN
MOUNTAINS ALONG WITH ITS ASSOCIATED THUNDERSTORMS. LOOKS LIKE THIS
PATTERN WILL CONTINUE FOR THE NEXT FEW DAYS AS A FEW SHORTWAVES
MOVES THROUGH THE MAINLY SOUTHWEST FLOW ACROSS OUR REGION. THESE
SHORTWAVES AND GOOD HEATING ALONG WITH MOISTURE OVER THE REGION
WILL HELP TO CONTINUE CHANCES OF THUNDERSTORMS IN THE AFTERNOONS AND
EVENINGS EACH DAY. WILL GET A LITTLE BIT OF A BREAK FROM THE HEAT
AS EACH SHORTWAVE BRINGS IN SOME COOLER TEMPERATURES. BOTH MODELS IN
FAIR AGREEMENT WITH EACH ONE OF THESE SHORTWAVES BUT THE NAM LOOKS
TO KEEP SOME OF THE CONVECTION FURTHER SOUTH WHERE THE GFS IS MORE
OVER THE CENTRAL AND NORTHERN PARTS. THE TRACK RECORD WITH THE GFS
HAS BEEN BETTER THEN THE NAM SO WILL CONTINUE THE TREND OF
GOING MORE WITH THE GFS SOLUTION AND KEEPING CONVECTION OVER MOST OF
THE FORECAST AREA THROUGH THE PERIOD. WINDS WILL BE BREEZY EACH DAY
WITH EACH PASSING SHORTWAVE. OTHER THEN SCATTERED THUNDERSTORMS
EACH DAY LOOKS TO BE FAIRLY NICE OVER THE REGION WITH TEMPERATURES
FALLING BACK INTO THE 70S AND 80S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
MEDIUM-RANGE MODELS CONTINUE TO BE IN AGREEMENT IN PROGRESSION OF
HOT RIDGE INTO CENTRAL AND EASTERN U.S. ALLOWING TROUGH THAT HAS
BEEN POSITIONED OFF WEST COAST TO MOVE INTO WESTERN U.S. FRONT WILL
BE AGAINST EAST SLOPES FRIDAY MORNING WITH FRONT BEGINNING TO RETREAT
FRIDAY AFTERNOON AS DRIER WSW FLOW BEGINS TO PUSH DOWN EAST SLOPES.
SOME THUNDERSTORMS LIKELY TO INITIATE ALONG THIS BOUNDARY AND BECOME
BETTER ORGANIZED AS THEY MOVE NORTHEAST INTO BETTER THETA-E/CAPES.
FRONT WILL ALSO PROVIDE A BIT OF A COOLDOWN FROM THE 90F PLUS
READINGS WITH MOST LOWER ELEVATION HIGHS IN THE UPPER 70S AND 80S.
FLOW BACKS SOUTHERLY OVER THE WEEKEND AS WEST COAST TROUGH ADVANCES
INLAND WITH A COUPLE OF DISTINCT SHORTWAVES FORECAST IN THIS FLOW.
THIS PATTERN WILL BRING A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE
AREA WITH THE BEST LOW LEVEL MOISTURE AND MORE ORGANIZED STORMS EAST
OF THE DIVIDE.  THE MEAN TROUGH POSITION BY EARLY NEXT WEEK WILL BE
OVER THE NORTHWEST U.S. IN A PATTERN FAVORABLE FOR THUNDERSTORMS TO
BRUSH THE NORTHWEST MOUNTAINS WHILE DRY AND BREEZY TO WINDY
CONDITIONS PREVAIL OVER SOUTH AND CENTRAL WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...HRD
LONG TERM....AEM
Hazardous weather outlook, Jun 21, 2:10 PM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT TUE JUN 21 2005

WYZ001>020-022>030-221130-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
210 PM MDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

EXTREMELY WARM TEMPERATURES WILL OCCUR TODAY IN AREAS EAST OF THE
CONTINENTAL DIVIDE. AFTERNOON TEMPERATURES WILL TOP OUT IN THE UPPER
90S THIS AFTERNOON. DRINK PLENTY OF FLUID AND TAKE THE NECESSARY
PRECAUTIONS TO PROTECT YOUR SKIN TO SUN EXPOSURE THIS AFTERNOON.

THE HOT TEMPERATURES HAVE ALSO INCREASED HIGH ELEVATION SNOWMELT...
CAUSING SOME RIVERS AND CREEKS TO RUN HIGH. PEOPLE SHOULD EXERCISE
CAUTION NEAR RIVERS AND STREAMS THAT ARE FLOWING FAST...OR THAT ARE
FLOWING AT HIGHER THAN NORMAL LEVELS.

A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE LIKELY ACROSS WESTERN
WYOMING. EXPECT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS TO
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE BE POSSIBLE
WESTERN AND CENTRAL THROUGH THURSDAY WITH THIS ACTIVITY SHIFTING TO
THE NORTH AND EAST FRIDAY.  THE MAIN HAZARDS WITH THESE STORMS WILL
BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HAHN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:28 PM MDTSevere Thunderstorm WarningRIWTeton47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.